MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804250-23
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Perforation of Vessels (2135); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery.Intravascular ultrasound (ivus) was performed and then the 2.5x23 mm xience skypoint stent was deployed without issue.A non-abbott balloon was used for post dilatation.A perforation was noted in the lad and diagonal arteries.Two additional non-abbott stents were placed in the lad and a coil was placed in the diagonal.The patient was transferred to a higher level of care and was then discharged when they recovered.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a query of the complaint handling system for the reported / original / relabeled lot was not performed as no device issue or patient effect related to the device was reported.The investigation was unable to determine any issue with the device as no patient effects or device malfunction/failure mode were reported.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: health effect - clinical code 2135 removed; 4582 added.Health effect - impact codes 4641, 4607 removed; 2199 added.Medical device problem code 2993 removed; 3189 added.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery.Intravascular ultrasound (ivus) was performed and then the 2.5x23 mm xience skypoint stent was deployed without issue.A non-abbott balloon was used for post dilatation.A perforation was noted in the lad and diagonal arteries.Two additional non-abbott stents were placed in the lad and a coil was placed in the diagonal.The patient was transferred to a higher level of care and was then discharged when they recovered.Subsequent to the initially filed report, it was reported that in the physician's opinion, the xience skypoint stent did not cause or contribute to the perforation.Based on the additional information this complaint would not have been reportable; however, since the initial report has already been filed, this complaint must remain reportable.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18370161
Report Number2024168-2023-14320
Device Sequence Number20775150
Product Code NIQ
UDI-Device Identifier08717648233098
UDI-Public08717648233098
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Catalogue Number1804250-23
Device Lot Number3063041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NC EMERGE BALLOON.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale